Decay of travelling waves in dissipative Poisson systems

Share/Save/Bookmark

Groesen, E. van and Beckum, F.P.H. van and Valkering, T.P. (1990) Decay of travelling waves in dissipative Poisson systems. Zeitschrift für Angewandte Mathematik und Physik, 41 (4). pp. 501-523. ISSN 0044-2275

open access
[img]
Preview
PDF
1MB
Abstract:In many finite and infinite dimensional systemslow-dimensional behaviour is often observed. That is to say, the dynamics, observed experimentally or numerically, looks as if it can be described (approximately) with only a few essential parameters. Choosing the correct set of such ldquorobust observablesrdquo is an essential ingredient of a successful low dimensional description. This paper reports on a specific example of a more general approach that aims at describing certain (low dimensional) phenomena in (high dimensional) damped/driven equations with parameters that are essentially determined from the underlying conservative part of the equation. In particular, a Hamiltonian or a Poisson structure of the conservative part is exploited to find (characterize) families of exact solutions. These solutions are then used as the ldquobase functionsrdquo with the aid of which the solutions of the disturbed system are approximated. This approximation is accomplished using the parameters that characterize the family as variables that depend on time. In this paper, this procedure is applied to a class of systems which admit travelling waves when dissipation is ignored.
Item Type:Article
Copyright:© 1990 Springer
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/24812
Official URL:http://dx.doi.org/10.1007/BF00945953
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 129613